Dear ‘Opiate Addict’,
Just a quick letter to give you a warning – especially if you are in the East London area (although I do not know how far the distribution of drugs stretches).
It appears that there is a batch of illegal opiates on the streets of East London, what is unusual about this particular batch is that I believe it to be cut with a little less chalk/rat poison/talc powder than usual. I can tell you this because my friends and I have come across a number of regular users of these substances who have overdosed.
Signs of an overdose include a reduced desire to breathe, purplish lips and ending up being buried in a cemetery in a wooden box called a coffin.
As a suggestion – if you desire to inject/smoke opiate based drugs, try a little less than you normally use, and make sure that there is someone ‘straight’ to watch over you. If your rate of breathing drops below ten breaths a minute they should call for an ambulance. Tell the caller not to worry, the ambulance service and the hospitals don’t involve the police. If they wish, just ask them to leave the door open before they run away. A note pinned to your chest may also be useful.
Try not to vomit. It just makes a mess.
I would also ask that when we revive you, try not to attack the ambulance crew for ‘ruining the buzz’ – trust me, we only do this if we think that you are about to die – at least you know that the rest of the batch you have may last you a little longer than expected.
Keep safe out there!
A friendly ambulance person.